Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 69, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 24, 2008, 10:32 AM CDT for Lyon County, Osage County, Kansas. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2008, 10:32 AM CDT (15:32 UTC)
- Expired
- May 24, 2008, 11:00 AM CDT
- In force
- 28 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
Counties Lyon County, KS, Osage County, KS
The radar
The Topeka radar (KTWX), 43 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 11:10 AM CDT | HAIL 0.88 | Burlingame, KS | DIME TO NICKEL SIZED HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 3.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 241532
SVRTOP
KSC111-139-241600-
/O.NEW.KTOP.SV.W.0069.080524T1532Z-080524T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1032 AM CDT SAT MAY 24 2008
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LYON COUNTY IN EAST CENTRAL KANSAS...
WEST CENTRAL OSAGE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 1100 AM CDT
* AT 1029 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.
THIS STORM WAS LOCATED 10 MILES WEST OF OSAGE CITY...OR 17 MILES
NORTHEAST OF EMPORIA...MOVING NORTHEAST AT 32 MPH.
* LOCATIONS IMPACTED INCLUDE...
OSAGE CITY...
BURLINGAME...
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 142 AND 158.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 3853 9604 3863 9611 3874 9598 3874 9594
3876 9595 3883 9586 3867 9562
TIME...MOT...LOC 1532Z 234DEG 28KT 3861 9598
$$
HARDING2 follow-up statements
000
WWUS53 KTOP 241548
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1047 AM CDT SAT MAY 24 2008
KSC111-241556-
/O.CAN.KTOP.SV.W.0069.000000T0000Z-080524T1600Z/
LYON-
1046 AM CDT SAT MAY 24 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LYON COUNTY HAS
BEEN CANCELLED...
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 142 AND 153.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3860 9594 3870 9594 3874 9593 3880 9585
3867 9562
TIME...MOT...LOC 1546Z 234DEG 28KT 3867 9587
$$
KSC139-241600-
/O.CON.KTOP.SV.W.0069.000000T0000Z-080524T1600Z/
OSAGE-
1047 AM CDT SAT MAY 24 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR CENTRAL OSAGE COUNTY...
AT 1044 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 4 MILES NORTHWEST OF OSAGE CITY...OR 24
MILES NORTHEAST OF EMPORIA...MOVING NORTHEAST AT 32 MPH.
LOCATIONS IMPACTED INCLUDE...
BURLINGAME.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3860 9594 3870 9594 3874 9593 3880 9585
3867 9562
TIME...MOT...LOC 1547Z 234DEG 28KT 3868 9586
$$
HARDING000
WWUS53 KTOP 241600
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1100 AM CDT SAT MAY 24 2008
KSC139-241610-
/O.EXP.KTOP.SV.W.0069.000000T0000Z-080524T1600Z/
OSAGE-
1100 AM CDT SAT MAY 24 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OSAGE COUNTY HAS
EXPIRED...
AT 1100 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3860 9594 3870 9594 3874 9593 3880 9585
3867 9562
TIME...MOT...LOC 1548Z 234DEG 28KT 3868 9585
$$
HARDINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 5:14 AM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, May 24, 5:14 AM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 514 AM CDT SAT MAY 24 2008 .DISCUSSION... WITH ACTIVE OVERNIGHT CONVECTION WILL LIMIT FORECAST DISCUSSION TO SHORT TERM CONCERNS ONLY... INITIAL CONCERN WILL BE HOW THE VIGOROUS CONVECTION EXITING OFF TO THE EAST OF EASTERN KS WILL AFFECT THE MOVEMENT OF THE WARM FRONT AND THE ABILITY OF THE LOW LVL ENVIRONMENT TO RECOVER DEEP LOW LVL MOISTURE. 00Z H850 RAOB ANALYSIS INDICATED DEEP MOISTURE PLUME EXTENDING FROM CENTRAL KS SOUTH THROUGH EASTERN TX. 09Z SFC ANALYSIS INDICATED MOISTURE POOLED UP SOUTH OF CONVECTIVE OUTFLOW IN SOUTHERN AND CENTRAL OK WITH TDS IN THE LOWER 70S DEG F. WITH BROAD UPPER TROUGH OVER THE WEST COAST OF THE CONUS AND SHORTWAVE TROUGH OVER SO CAL LEE CYCLOGENESIS WILL ALLOW SOUTHERLY LOW LVL FLOW TO QUICKLY REDEVELOP BEHIND STABLE OUTFLOW BOUNDARY THROUGH THE CENTRAL PLAINS. 06Z NAM BROUGHT WARM FRONT NORTH OF THE CWA BY 18Z...HOWEVER 06Z NAM ALSO HAS TD VALUES 10+ DEG F TOO HIGH IN SOUTHEASTERN KS DUE TO NOT INITIALIZING WITH STABLE OUTFLOW BOUNDARY ALL THE WAY SOUTH INTO NORTHEASTERN OK. THE PRESENCE OF THIS STABLE AIR SHOULD SERVE TO SLOW DOWN THE NORTHWARD MOVEMENT OF THE WARM FRONT THIS AFTERNOON...POSSIBLY HOLDING IN OVER THE CWA LONG ENOUGH TO SERVE AS A FOCUS FOR LOW LVL CONVERGENCE FOR CONVECTIVE INITIATION THIS AFTERNOON. THE SO CAL SHORTWAVE TROUGH WILL EJECT NORTHEAST THROUGH THE HIGH PLAINS THIS AFTERNOON ALLOWING THE DRYLINE TO MIX EAST INTO CENTRAL KS AROUND 21Z. IF THE WARM FRONT REMAINS DRAPED ACROSS THE CWA AT THIS TIME...CONVERGENCE ALONG THE DRYLINE/WARM FRONT INTERSECTION MAY PROVIDE A FOCUS FOR STRONG TO SEVERE THUNDERSTORM ACTIVITY THIS AFTERNOON. FAIRLY CONFIDENT THAT GOOD LOW LVL MOISTURE WILL RETURN TO THE FORECAST AREA...AND SKIES ACROSS CENTRAL KS ALREADY BEGINNING TO CLEAR OUT...SO PRESENCE OF DEEP LOW LVL MOISTURE AND PLENTIFUL SUNSHINE SHOULD PROVIDE GOOD (2500 J/KG) MLCAPE VALUES THIS AFTERNOON...ESPECIALLY ACROSS NORTH CENTRAL KS. IF THE WARM FRONT IS STILL IN THE VICINITY OF NORTH CENTRAL KS WHEN THUNDERSTORMS INITIATE...LOW LVL SHEAR PROFILES WOULD PROVIDE AN ENHANCED POTENTIAL FOR SUPERCELLS...AND THE POSSIBILITY FOR TORNADOES. THE PRIMARY LIMITING FACTOR FOR SEVERE WEATHER CHANCES THIS AFTERNOON IS THE PROBABILITY OF INITIATION. THE DRYLINE IS ONLY FORECAST TO MIX AS FAR EAST AS CENTRAL KS...AND IF THE WARM FRONT DOES MANAGE TO PUSH NORTH OF THE CWA JUST AFTER 18Z...THERE WILL BE NO OBVIOUS SOURCE OF LOW LEVEL CONVERGENCE TO AID CONVECTIVE INITIATION. THE SHORTWAVE TROUGH LOOKS TO MOVE WELL WEST OF THE CWA...WITH INITIAL JET STREAK DYNAMICS NOT FAVORABLE FOR ASCENT. AS THE SHORTWAVE TROUGH CONTINUES NORTHEAST LATER THIS AFTERNOON SOMEWHAT FAVORABLE JET STREAK DYNAMICS SET UP OVER CENTRAL KS TO ENHANCE ASCENT. IF A THUNDERSTORM MANAGES TO DEVELOP...DEEP LAYER SHEAR PROFILE AND SUFFICIENT INSTABILITY AND LOW LVL MOISTURE EXIST THAT WOULD INDICATE A SEVERE WX MODE OF ISOLATED SUPERCELL THUNDERSTORMS. PROBABILITY OF INITIATION WILL DEPEND ON MESOSCALE ENVIRONMENT THAT WILL HAVE TO BE ANALYZED AFTER CONVECTION EXITS THE REGION THIS MORNING. COMMENTS ON REST OF FORECAST PACKAGE...BAROCLINIC BOUNDARY LOOKS TO ALIGN EAST/WEST NEAR THE KS/NE BORDER FOR REMAINDER OF MEMORIAL DAY WEEKEND. THIS BOUNDARY WOULD LIKELY SERVE AS A FOCUS FOR THUNDERSTORM INITIATION FOR THE REMAINDER OF THE WEEKEND WITH SVR WX CHANCES LARGELY DEPENDENT ON MESOSCALE ENVIRONMENT AS STRONG SYNOPTIC SIGNALS FOR SIGNIFICANT SVR WX DO NOT EXIST YET. MODELS HINTING AT PASSAGE OF STRONGER SHORTWAVE THROUGH THE PLAINS MONDAY AFTERNOON WHICH COULD PROVIDE A SVR WX THREAT TO THE CWA. WITH THE EAST/WEST BOUNDARY OSCILLATING NEAR THE CWA FOR THE NEXT SEVERAL DAYS AM CONCERNED ABOUT FLASH FLOODING POTENTIAL...BUT NO HEADLINES YET AS THE OSCILLATING REPRESENTS UNCERTAINTY IN EXACT PLACEMENT OF THIS BAROCLINIC BOUNDARY. CAVANAUGH && .AVIATION... FOCUS HAS BEEN ON VERY NEAR TERM WITH ONGOING CONVECTION AND ASSOCIATED WINDS/CIGS AND VISBYS. EXPECT SHIELD OF LIGHT TO MODERATE RAIN TO BRING MVFR CONDITIONS TO FOE AND TOP FOR NEXT FEW HOURS. LOW LEVEL CLOUDS SHOULD SCATTER AND LIFT ABOVE 3KFT BY MID MORNING. KC && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 24, 5:47 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 547 AM CDT SAT MAY 24 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-251100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 547 AM CDT SAT MAY 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND TONIGHT WITH THE BEST CHANCE FOR THUNDERSTORMS EXISTING OVER PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS. SOME OF THE THUNDERSTORMS IN NORTH CENTRAL AND NORTHEAST KANSAS MAY BE SEVERE WITH HAIL UP TO THE SIZE OF GOLF BALLS...DAMAGING WINDS AND TORNADOES ALL POSSIBLE THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS MAY MOVE INTO PORTIONS OF EAST CENTRAL KANSAS THIS EVENING AND OVERNIGHT WITH HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS THE PRIMARY SEVERE WEATHER HAZARDS. THE SEVERE WEATHER THREAT FOR NORTH CENTRAL AND NORTHEAST KANSAS WILL CONTINUE OVERNIGHT AS WELL...HOWEVER TORNADOES ARE NOT LIKELY OVERNIGHT. LOCALLY HEAVY RAINFALL MAY BE ASSOCIATED WITH ANY THUNDERSTORM OVER THE OUTLOOK AREA THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS REMAINS IN THE FORECAST FOR THE ENTIRE OUTLOOK AREA THROUGH THURSDAY NIGHT. THE BEST CHANCES OF THUNDERSTORMS FOR THE OUTLOOK AREA ARE SUNDAY AFTERNOON THROUGH MONDAY NIGHT. THE PRIMARY HAZARD ASSOCIATED WITH THUNDERSTORMS SUNDAY AFTERNOON THROUGH MONDAY NIGHT IS EXPECTED TO BE HEAVY RAINFALL POTENTIALLY PRODUCING FLOODING. OTHER SEVERE WEATHER HAZARDS ARE POSSIBLE SUNDAY AFTERNOON THROUGH MONDAY NIGHT...WITH HAIL UP TO THE SIZE OF A QUARTER AND DAMAGING WINDS THE MOST LIKELY HAZARDS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS. SPOTTERS MAY BE NEEDED TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. CAVANAUGH
In the hours before
Local storm report, May 24, 9:15 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
915 AM CDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 AM TSTM WND DMG HERINGTON 38.67N 96.94W
05/24/2008 DICKINSON KS LAW ENFORCEMENT
POWER LINES DOWN, SHINGLES OFF ROOFS IN TOWN.
&&
HARDINGLocal storm report, May 24, 9:20 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
920 AM CDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM TSTM WND DMG WILSEY 38.64N 96.68W
05/24/2008 MORRIS KS COUNTY OFFICIAL
POWER LINES DOWN.
&&
HARDINGLocal storm report, May 24, 9:33 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
933 AM CDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 AM HAIL HARVEYVILLE 38.79N 95.96W
05/24/2008 E1.25 INCH WABAUNSEE KS BROADCAST MEDIA
&&
HARDINGSpecial weather statement, May 24, 9:50 AM CDT, 42 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 950 AM CDT SAT MAY 24 2008 KSZ055-058-241515- COFFEY-OSAGE- 950 AM CDT SAT MAY 24 2008 THROUGH 1015 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 35 MPH ACROSS NORTHERN COFFEY INTO SOUTHEAST OSAGE COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING HALF INCH HAIL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE WAVERLY.
Local storm report, May 24, 10:01 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
1001 AM CDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM TSTM WND DMG 6 S JAMESTOWN 39.51N 97.86W
05/24/2008 CLOUD KS TRAINED SPOTTER
3 TO 4 INCH LIVE BRANCHES BREAKING IN WIND. LASTING
SEVERAL MINUTES.
0111 AM TSTM WND DMG 6 S BELLEVILLE 39.74N 97.63W
05/24/2008 REPUBLIC KS LAW ENFORCEMENT
SHED BLOWN OVER, BUT INTACT.
0122 AM TSTM WND DMG 6 NE BELLEVILLE 39.89N 97.55W
05/24/2008 REPUBLIC KS LAW ENFORCEMENT
BARN FELL ONTO A TRACTOR.
0122 AM TSTM WND DMG 2 E BELLEVILLE 39.82N 97.59W
05/24/2008 REPUBLIC KS LAW ENFORCEMENT
REPORTS OF TREES DOWN WITH ROOF PARTIALLY OFF HOUSE ON
NICKEL ROAD. ALSO CARPORT WAS DESTROYED.
0209 AM TSTM WND DMG HERINGTON 38.67N 96.94W
05/24/2008 DICKINSON KS LAW ENFORCEMENT
POWER LINES DOWN, SHINGLES OFF ROOFS IN TOWN.
0220 AM TSTM WND DMG WILSEY 38.64N 96.68W
05/24/2008 MORRIS KS COUNTY OFFICIAL
POWER LINES DOWN.
0221 AM TSTM WND DMG WILSEY 38.64N 96.68W
05/24/2008 MORRIS KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS POWER IS OUT AND MANY TREE LIMBS
DOWN.
0303 AM HAIL HARVEYVILLE 38.79N 95.96W
05/24/2008 E1.25 INCH WABAUNSEE KS BROADCAST MEDIA
0317 AM TSTM WND DMG 1 WNW LEBO 38.42N 95.87W
05/24/2008 COFFEY KS LAW ENFORCEMENT
SILOS DAMAGED NEAR HIGHWAY 50 AND EMMER ROAD.
0326 AM TSTM WND DMG 5 N BURLINGTON 38.27N 95.74W
05/24/2008 COFFEY KS LAW ENFORCEMENT
STORAGE UNIT DESTROYED, POWER LINES SNAPPED. NEAR NEW
STRAWN.
&&
HARDINGSpecial weather statement, May 24, 10:11 AM CDT, 21 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 1011 AM CDT SAT MAY 24 2008 KSZ054-055-241545- LYON-OSAGE- 1011 AM CDT SAT MAY 24 2008 THROUGH 1045 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 40 MPH ACROSS PORTIONS OF NORTHEAST LYON AND WEST CENTRAL OSAGE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL. RURAL AREAS OF NORTHEAST LYON AND WEST CENTRAL OSAGE COUNTIES WILL BE AFFECTED
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 12:43 AM CDT | Severe Thunderstorm Warning | TOP | Cloud | 27 min |
| May 24, 12:58 AM CDT | Severe Thunderstorm Warning | TOP | Republic, Washington | 39 min |
| May 24, 1:42 AM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary, Morris | 48 min |
| May 24, 2:28 AM CDT | Severe Thunderstorm Warning | TOP | Geary, Lyon, Morris, Riley, Wabaunsee | 62 min |
| May 24, 2:35 AM CDT | Severe Thunderstorm Warning | TOP | Lyon | 40 min |
| May 24, 2:59 AM CDT | River Flood Warning | TOP | Marshall | 48 hr |
| May 24, 3:07 AM CDT | Severe Thunderstorm Warning | TOP | Osage, Shawnee | 53 min |
| May 24, 3:08 AM CDT | Severe Thunderstorm Warning | TOP | Coffey, Osage | 52 min |
| May 24, 3:40 AM CDT | Severe Thunderstorm Warning | TOP | Anderson, Franklin | 50 min |
| May 24, 3:49 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Shawnee | 41 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.